Alert archive / Maryland / Flash Flood Warnings in 2011

Flash Flood Warning 145, NWS Baltimore/Washington

September 8, 20115 counties in Maryland

NWS Baltimore/Washington issued this flash flood warning at Sep 8, 2011, 12:45 AM EDT for 5 counties in Maryland. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2011, 12:45 AM EDT (04:45 UTC)
Expired
Sep 8, 2011, 4:45 AM EDT
In force
4 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Anne Arundel County, MD, Calvert County, MD, Charles County, MD, Prince George's County, MD, Saint Mary's County, MD

The radar

The Sterling radar (KLWX), 67 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 1:30 AM EDTFLASH FLOOD1 Ssw Riva, MDROUTE 214 CLOSED AT BEARDS POINT ROAD.
Sep 8, 4:15 AM EDTFLOOD1 S Ferndale, MDROUTE 176 CLOSED BETWEEN ROUTE 648 AND CENTRAL AVENUE.
Sep 8, 4:45 AM EDTFLOOD3 W Tracys Landing, MDFISHERS STATION ROAD CLOSED DUE TO FLOODING AT ROUTE 4.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 4.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WGUS51 KLWX 080445
FFWLWX
MDC003-009-017-033-037-080845-
/O.NEW.KLWX.FF.W.0145.110908T0445Z-110908T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1245 AM EDT THU SEP 8 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD EMERGENCY FOR...
  ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND...
  EASTERN PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...
  NORTHWESTERN CALVERT COUNTY IN SOUTHERN MARYLAND...
  EASTERN CHARLES COUNTY IN SOUTHERN MARYLAND...
  NORTHWESTERN ST. MARYS COUNTY IN SOUTHERN MARYLAND...

* UNTIL 445 AM EDT

* AT 1236 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS IN PRINCE GEORGES 
AND CHARLES COUNTY REPORTED SIGNIFICANT FLASH FLOODING...WITH 
NUMEROUS HIGH WATER RESCUES ONGOING PARTICULARLY IN THE WALDORF AND 
BRANDYWINE AREAS. THIS IS A VERY DANGEROUS SITUATION!

* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY 
RAIN   INCLUDE BOWIE...CLINTON...CROFTON...FORT MEADE...GLEN 
BURNIE...GREEN HAVEN...KETTERING...LA PLATA...LARGO...MARLTON...
MILLERSVILLE...MITCHELLVILLE...ODENTON...PASADENA...SEVERN...SEVERNA 
PARK...SOUTH GATE...ST. CHARLES...UPPER MARLBORO...WALDORF...
WOODMORE AND RIVERIA BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR ESTIMATES AND SURFACE OBSERVATIONS INDICATE 3 TO 5 INCHES OF 
RAIN HAS FALLEN IN THE LAST 3 HOURS ON ALREADY SATURATED GROUND...IN 
A BAND FROM LA PLATA AND WALDORF TO UPPER MARLBORO AND BOWIE...TO 
CROFTON AND MILLERSVILLE. WITH RAINFALL RATES OF 2 TO 3 INCHES PER 
HOUR STILL OCCURRING...ADDITIONAL RAIN AMOUNTS OF 3 TO 5 INCHES ARE 
POSSIBLE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. STAY OFF THE ROADS UNLESS IT 
IS AN EMERGENCY! NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER 
COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY 
APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP 
VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE 
SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3837 7681 3845 7703 3861 7697 3918 7674
      3917 7650

$$

SBK
1 follow-up statement
202 
WGUS71 KLWX 080716
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
316 AM EDT THU SEP 8 2011

MDC003-009-017-033-037-080845-
/O.CON.KLWX.FF.W.0145.000000T0000Z-110908T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANNE ARUNDEL MD-PRINCE GEORGES MD-CALVERT MD-CHARLES MD-ST. MARYS MD-
316 AM EDT THU SEP 8 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM EDT FOR
NORTHWESTERN ST. MARYS...EASTERN CHARLES...EXTREME NORTHWESTERN
CALVERT...EASTERN PRINCE GEORGES AND WESTERN ANNE ARUNDEL COUNTIES...

AT 308 AM EDT...NUMEROUS ROADWAYS WERE CLOSED AND UNDER WATER ACROSS 
CHARLES...PRINCE GEORGES...AND ANNE ARUNDEL COUNTIES. ALTHOUGH RAIN 
HAS BECOME LIGHT...A VERY DANGEROUS SITUATION STILL EXISTS...AND 
WATER RESCUES REMAIN ONGOING. CREEKS AND STREAMS ARE EXTREMELY HIGH 
AND FLOWING QUICKLY...AND WILL TAKE TIME TO GO DOWN...AS RAINFALL 
TOTALS NOW RANGE FROM 5 TO 8 INCHES OVER MUCH OF THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIVERIA
BEACH...WOODMORE...UPPER MARLBORO...SOUTH GATE...SEVERNA PARK...
SEVERN...PASADENA...ODENTON...MITCHELLVILLE...MILLERSVILLE...
MARLTON...LARGO...KETTERING...GREEN HAVEN...GLEN BURNIE...FORT 
MEADE...CROFTON...CLINTON...BOWIE.

FLASH FLOOD PRONE AREAS WHICH WILL CONTINUE TO BE AFFECTED INCLUDE...
  MATTAWOMAN CREEK IN PINEFIELD...
  POPLAR HILL ROAD NEAR BREACONRIDGE DRIVE...
  ACTON ROAD AT MATTAWOMAN CREEK...
  SPRINGHILL NEWTOWN ROAD...
  CHANEYVILLE ROAD AT FRIDAY CREEK...
  3 DOCTORS ROAD...
  BETHEL CHURCH ROAD AT COFFEE HILL RUN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3837 7681 3845 7703 3861 7697 3918 7674
      3917 7650

$$

SBK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 10:51 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Sep 7, 10:51 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1051 PM EDT WED SEP 7 2011

.SYNOPSIS...
LOW PRESSURE WILL REMAIN OVER THE OHIO VALLEY THROUGH THE END OF
THE WEEK. THE INTERACTION OF TROPICAL MOISTURE AND LOW PRESSURE
WILL RESULT IN PERIODS OF HEAVY SHOWERS THROUGH THE END OF THE
WEEK. IMPROVING CONDITIONS ARE EXPECTED OVER THE WEEKEND AS LOW
PRESSURE WEAKENS.

&&

.NEAR TERM /THROUGH THURSDAY/...

NEARLY STACKED LOW PRESSURE WAS SPINNING OVER THE OHIO VALLEY THIS
AFTERNOON. A WARM FRONT THAT HAD BEEN PARALLELING THE CHESAPEAKE BAY
MOST OF THE DAY HAS TILTED BACK TO THE NORTHWEST TOWARD THE
INTERSTATE 95 CORRIDOR THIS AFTERNOON.

ONLY THING I CAN RECALL RESEMBLING THIS WAS IN JUNE 06...WHEN THE
LAKE NEEDWOOD DAM ALMOST FAILED. THE MOISTURE PLUME XTNDG FM OFF
THE S CAROLINA CST IS PRETTY AMAZING. FFW'S HV BEEN ISSUED FOR THE
ERN PART OF THE AREA. DC ONE XPIRES AT MDNGT. THIS WL LKLY BE XTND.

UPPER LOW REMAINS ACROSS THE OHIO VALLEY ON THURSDAY. IF
ANYTHING...IT RETROGRADES A LITTLE. HIGH PRECIPITABLE WATER
ENVIRONMENT REMAINS OVER THE CWA...AND THERE WILL BE MORE SHOWERS.
AND IT LIKELY WONT TAKE MUCH ACROSS THE WASHINGTON-BALTIMORE METRO
AREA TO EXACERBATE FLOODING PROBLEMS.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
THE SURFACE AND UPPER-LEVEL LOWS ASSOCIATED WITH LEE WILL REMAIN
VERTICALLY STACKED OVER THE OHIO VALLEY AND MIDWEST THROUGH FRIDAY.
HURRICANE KATIA WILL PASS BY WELL TO OUR EAST DURING THIS TIME. A
STATIONARY BOUNDARY WILL REMAIN OVER THE REGION DURING THIS TIME
SEPARATING WARM AND HUMID AIR TO ITS NORTH AND EAST FROM DRIER AIR
TO THE SOUTH AND WEST. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE
BOUNDARY DURING THIS TIME. THE BEST CHANCE FOR PRECIPITATION WILL BE
DURING THE EVENING HOURS THURSDAY AND AGAIN FRIDAY AFTERNOON AND
EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE IN ANY THUNDERSTORMS
THAT DEVELOP...BUT IT WILL NOT BE AS WIDESPREAD AS RECENT DAYS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MODELS CONTINUE TO SHOW A PERSISTENT CLOSED UPPER LEVEL LOW OVER THE
SOUTH CENTRAL CONUS THROUGH THE WEEKEND. THIS WILL CAUSE PREVAILING
SOUTHERLY FLOW THROUGHOUT THE ATMOSPHERE ENTRAINING MOIST AIR FROM
THE GULF OF MEXICO AND ATLANTIC ACROSS THE CWA. THROUGHOUT THE
EXTENDED PERIOD...THERE ARE CHANCES FOR PRECIPITATION EACH DAY.
HOWEVER...BY SUNDAY CANADIAN SURFACE HIGH PRESSURE WILL BEGIN TO
BUILD SOUTHWARD INTO THE MID ATLANTIC. THIS ALONG WITH THE GRADUAL
ZONAL ELONGATION OF THE UPPER LEVEL LOW...WHICH WILL SHIFT FLOW
LARGELY TO THE WEST...WILL HELP TO LOWER PRECIP CHANCES FOR THE
BEGINNING OF THE WORK WEEK. GUIDANCE SHOWS THE WEAKENING STACKED LOW
MOVING OFF THE EASTERN SEABOARD BY MONDAY. MODELS ARE IN FAIR
AGREEMENT THAT A SURFACE LOW PRESSURE SYSTEM WILL TRACK ACROSS NEW
ENGLAND DURING THE BEGINNING OF THE WORK WEEK CREATING THE POTENTIAL
FOR A FRONTAL PASSAGE ACROSS THE REGION. DUE TO THIS...SHOWERS
THROUGH THE DAY WITH AFTERNOON THUNDERSTORMS WILL BE POSSIBLE.

TEMPERATURES WILL REMAIN SEASONABLE THROUGH THE LONG TERM.
DECREASING CLOUD COVER OVER THE WEEKEND WILL ALLOW DAYTIME HIGHS TO
ONCE AGAIN CLIMB INTO THE MID 80S WITH LOWS IN THE LOW TO MID 60S.
AS THE OVERALL SYNOPTIC PATTERN BEGINS TO TRANSITION...DRIER
CONTINENTAL AIR WILL PUSH INTO THE CWA HELPING TO LOWER RH VALUES.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...

WIDESPREAD IFR/LIFR CONDITIONS ARE EXPECTED AT ALL TERMINALS
TONIGHT INTO EARLY THURSDAY MORNING BEFORE CONDITIONS IMPROVE SOME
FOR THURSDAY AFTERNOON.

LOW CLOUDS AND FOG WILL REDUCE CIGS AND VSBYS THURSDAY NIGHT INTO
FRIDAY MORNING. SCATTERED TO NUMEROUS SHOWERS AND T-STORMS ARE
ALSO EXPECTED THURSDAY NIGHT THROUGH FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORM ACTIVITY OVER THE WEEKEND AND
INTO THE BEGINNING OF THE WORK WEEK COULD OCCASIONALLY LOWER
VISIBILITIES AT AREA TERMINALS. CEILINGS WILL BEGIN TO RISE AS
DRIER AIR BECOMES ENTRAINED ACROSS THE CWA.

&&

.MARINE...

THE CONCERN OVRNGT WL CONT TO BE SMW'S.

SCATTERED TO NUMEROUS SHOWERS AND T-STORMS ARE EXPECTED THURSDAY
NIGHT THROUGH FRIDAY AS A STATIONARY BOUNDARY REMAINS NEAR THE
WATERS.

DECREASING SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED OVER THE
WEEKEND. PRIMARILY LIGHT WINDS INCREASING TO ABOUT 10KT IN THE
AFTERNOONS SHOULD LIMIT WAVES TO 2 FT OR LESS.

&&

.HYDROLOGY...

ADDITIONAL RAINFALL WILL BE VERY LIMITED IN THE UPPER POTOMAC...
PERHAPS LESS THAN A QUARTER INCH. BUT TWO TO FOUR ADDITIONAL
INCHES OF RAINFALL...WITH ISOLATED HIGHER AMOUNTS...REMAINS
POSSIBLE IN THE EASTERN HALF OF THE FORECAST AREA. I STILL SEE
SOME RISK OF UPSLOPE PRECIP AS WELL...WHICH COULD ENHANCE AMOUNTS
LOCALLY.

&&

.TIDES/COASTAL FLOODING...

COASTAL FLOOD ADVISORY IS IN EFFECT FOR HIGH TIDE ON THE UPPER
TIDAL POTOMAC STARTING THIS AFTERNOON AND THEN TONIGHT FOR THE
REST OF THE AREA INTO THURSDAY MORNING. ANOMALIES OF 1 TO PERHAPS
2 FEET ARE EXPECTED. HAVE KEPT WATCH UP FOR THE SUBSEQUENT HIGH
TIDE CYCLES THROUGH FRIDAY MORNING. WITH AN EASTERLY WIND...AM
WORRIED THAT WATER MAY REMAIN TRAPPED AND ANOMALIES AT OR ABOVE
CURRENT LEVELS WILL BE IN PLACE.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD WATCH FROM 10 AM EDT THURSDAY THROUGH FRIDAY
     MORNING FOR DCZ001.
     FLASH FLOOD WATCH UNTIL 5 AM EDT THURSDAY FOR DCZ001.
     COASTAL FLOOD ADVISORY UNTIL 10 AM EDT THURSDAY FOR DCZ001.
MD...COASTAL FLOOD WATCH FROM 10 AM EDT THURSDAY THROUGH FRIDAY
     MORNING FOR MDZ007-011-013-014-016>018.
     FLASH FLOOD WATCH UNTIL 5 AM EDT THURSDAY FOR MDZ004>007-
     009>011-013-014-016>018.
     COASTAL FLOOD ADVISORY UNTIL 10 AM EDT THURSDAY FOR MDZ007-011-
     013-014-016>018.
VA...COASTAL FLOOD WATCH FROM 10 AM EDT THURSDAY THROUGH FRIDAY
     MORNING FOR VAZ052>055-057.
     FLASH FLOOD WATCH UNTIL 5 AM EDT THURSDAY FOR VAZ042-052>055-
     057.
     COASTAL FLOOD ADVISORY UNTIL 10 AM EDT THURSDAY FOR VAZ052>055-
     057.
WV...NONE.
MARINE...NONE.

&&

UPDATE...WOODY!
PRVS...BJL/BPP/CJL
Hazardous weather outlook, Sep 7, 11:05 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1105 PM EDT WED SEP 7 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
081415-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1105 PM EDT WED SEP 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH
5 AM. PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR FURTHER
DETAILS.

A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR LOCATIONS ALONG THE
UPPER TIDAL POTOMAC RIVER...INCLUDING WASHINGTON DC AND
ALEXANDRIA. A COASTAL FLOOD ADVISORY IS ALSO IN EFFECT ALONG THE
WESTERN SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER
TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR PORTIONS OF THE WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE THREAT FOR HEAVY RAIN WILL PERSIST INTO THURSDAY...WITH A
CONTINUED RISK OF FLASH FLOODING.

THE COASTAL FLOOD ADVISORY FOR THE WESTERN SHORE OF THE CHESAPEAKE
BAY AND TIDAL POTOMAC RIVER CONTINUES INTO THURSDAY MORNING...THEN
A COASTAL FLOOD WATCH REMAINS IN EFFECT THURSDAY AFTERNOON THROUGH
FRIDAY MORNING.

MINOR RIVER FLOODING IS EXPECTED ALONG THE LOWER POTOMAC RIVER
AND ITS TRIBUTARIES THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. PLEASE RELAY REPORTS OF
FLOODING AND HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER
SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-081415-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1105 PM EDT WED SEP 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FROM FREDERICK COUNTY MARYLAND
SOUTH THROUGH THE WESTERN SUBURBS OF WASHINGTON DC AND TOWARD THE
FREDERICKSBURG AREA THROUGH 5 AM. PLEASE REFER TO THE LATEST HAZARD
MESSAGE /FFALWX/ FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE THREAT FOR HEAVY RAIN WILL PERSIST INTO THURSDAY... WITH A
CONTINUED RISK OF FLASH FLOODING MAINLY EAST OF THE BLUE RIDGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. PLEASE RELAY REPORTS OF
FLOODING AND HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER
SERVICE.

In the hours before

Local storm report, Sep 8, 12:33 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1233 AM EDT THU SEP 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 AM     FLASH FLOOD      1 S HARFORD FURNACE     39.48N  76.26W
09/07/2011                   HARFORD            MD   DEPT OF HIGHWAYS

            MD 7 FROM MD 136 TO MD 543

&&

EVENT NUMBER LWX1101823

HAS
Local storm report, Sep 8, 12:37 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1237 AM EDT THU SEP 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     FLASH FLOOD      1 SSW ELKRIDGE          39.18N  76.76W
09/07/2011                   HOWARD             MD   DEPT OF HIGHWAYS

            MD 103 AT ROOSEVELT BLVD

&&

EVENT NUMBER LWX1101824

HAS
Local storm report, Sep 8, 12:39 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1239 AM EDT THU SEP 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     FLASH FLOOD      UPPER MARLBORO          38.81N  76.75W
09/07/2011                   PRINCE GEORGES     MD   DEPT OF HIGHWAYS

            WATER STREET NORTH OF MD 4

&&

EVENT NUMBER LWX1101825

HAS
Local storm report, Sep 8, 12:41 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1241 AM EDT THU SEP 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     FLASH FLOOD      2 W MONTPELIER          39.06N  76.89W
09/07/2011                   PRINCE GEORGES     MD   DEPT OF HIGHWAYS

            US 1 AT RITZ WAY

&&

EVENT NUMBER LWX1101826

HAS
Local storm report, Sep 8, 12:44 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1244 AM EDT THU SEP 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     FLASH FLOOD      3 ENE ANDREWS AFB       38.81N  76.82W
09/07/2011                   PRINCE GEORGES     MD   DEPT OF HIGHWAYS

            MD 4 AT WOODYARD ROAD

&&

EVENT NUMBER LWX1101827

HAS
Local storm report, Sep 8, 12:45 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1245 AM EDT THU SEP 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     FLASH FLOOD      1 WNW REDGATE           38.26N  76.62W
09/07/2011                   ST. MARYS          MD   DEPT OF HIGHWAYS

            MD 244 OF ABELL CREEK LANE

&&

EVENT NUMBER LWX1101828

HAS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 8:34 PM EDTSpecial Weather StatementLWXCalvert26 min
Sep 7, 9:09 PM EDTFlash Flood WarningLWXCharles, Montgomery, Prince George's3 hr
Sep 7, 9:22 PM EDTTornado WarningLWXCharles, Saint Mary's23 min
Sep 7, 9:46 PM EDTTornado WarningLWXCharles, Prince George's, Saint Mary's29 min
Sep 7, 10:03 PM EDTFlash Flood WarningLWXAnne Arundel, Baltimore, Carroll, Harford, Howard, Montgomery and 2 more6 hr
Sep 7, 10:25 PM EDTSpecial Weather StatementLWXPrince George's45 min
Sep 7, 10:26 PM EDTFlash Flood Warning EmergencyLWXAnne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's6 hr
Sep 7, 11:26 PM EDTSpecial Weather StatementLWXAnne Arundel, City of Baltimore49 min
Sep 7, 11:28 PM EDTSpecial Weather StatementLWXCalvert47 min
Sep 7, 11:37 PM EDTFlash Flood WarningLWXCarroll, Frederick3 hr
Sep 7, 11:47 PM EDTTornado WarningLWXAnne Arundel, Calvert28 min
Sep 8, 12:13 AM EDTTornado WarningLWXAnne Arundel16 min
Sep 8, 1:17 AM EDTFlash Flood WarningLWXAnne Arundel, Calvert, Saint Mary's104 min
Sep 8, 3:55 AM EDTAreal Flood WarningLWXCharles, Montgomery, Prince George's14 hr
Sep 8, 4:02 AM EDTAreal Flood WarningLWXAnne Arundel, Baltimore, Carroll, Harford, Howard, Montgomery and 2 more20 hr
Sep 8, 4:35 AM EDTAreal Flood WarningLWXAnne Arundel, Calvert, Charles, Prince George's, Saint Mary's40 hr
Sep 8, 5:54 AM EDTFlash Flood WarningLWXAnne Arundel, Baltimore, Charles, Harford, Howard, Prince George's and 1 more3 hr
Sep 8, 7:26 AM EDTFlash Flood WarningLWXBaltimore, Harford3 hr
Sep 8, 8:47 AM EDTRiver Flood WatchLWXFrederick5 hr
Sep 8, 9:41 AM EDTRiver Flood WarningLWXMontgomery32 hr
Sep 8, 10:28 AM EDTFlash Flood WarningLWXFrederick, Montgomery9 hr
Sep 8, 12:23 PM EDTFlash Flood Warning EmergencyLWXCharles11 hr
Sep 8, 1:00 PM EDTFlash Flood WarningLWXMontgomery6 hr
Sep 8, 1:55 PM EDTRiver Flood WarningLWXFrederick22 hr
Sep 8, 2:31 PM EDTFlash Flood Warning EmergencyLWXMontgomery5 hr
Sep 8, 3:23 PM EDTSpecial Weather StatementLWXFrederick97 min
Sep 8, 4:41 PM EDTFlash Flood WarningLWXCharles, Prince George's, Saint Mary's4 hr
Sep 8, 5:15 PM EDTTornado WarningLWXCharles, Saint Mary's30 min
Sep 8, 5:27 PM EDTFlash Flood WarningLWXMontgomery, Prince George's3 hr
Sep 8, 6:25 PM EDTFlash Flood WarningLWXCarroll, Frederick, Howard74 min
Sep 8, 7:01 PM EDTFlash Flood WarningLWXFrederick, Montgomery4 hr
Sep 8, 7:30 PM EDTSpecial Weather StatementLWXCharles45 min

Nearby

Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.